Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 239, NWS Atlanta, GA

August 17, 20245 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2024, 7:33 PM EDT for 5 counties in Georgia. It was in force for 42 min. 33 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2024, 7:33 PM EDT (23:33 UTC)
Expired
Aug 17, 2024, 8:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:35 PM EDTTSTM WND DMG3 Nw Blackjack Mountain, GATrees were reported down on GA-5 at the Alabama and Georgia state line.
Aug 17, 7:50 PM EDTTSTM WND DMG3 Nnw Bowdon, GATree downed along Indian Creek Road near Lovvorn Mill Road.
Aug 17, 7:55 PM EDTTSTM WND DMG2 Ene Bowdon, GATree downed along Craven Road near Dixson Road.
Aug 17, 8:00 PM EDTTSTM WND DMG1 Sse Roopville, GATree downed along Glenloch Road near Lepard Road.
Aug 17, 8:04 PM EDTTSTM WND DMG2 Sw Roopville, GATree downed along Gum Creek Road near the county line.
Aug 17, 8:08 PM EDTTSTM WND DMG3 E Handy, GATree downed at Welcome Woods Dr and Welcome Road.
Aug 17, 8:08 PM EDTTSTM WND DMG3 Sw Arnco-Sargent, GATrees down 2200 block of Welcome Road.
Aug 17, 8:08 PM EDTTSTM WND DMG4 Sw Arnco-Sargent, GATree down at McKoy Road and Welcome Road.
Aug 17, 8:10 PM EDTTSTM WND DMG4 Ssw Arnco-Sargent, GATree downed along Dolly Nixon road and Hwy 34.
Aug 17, 8:15 PM EDTTSTM WND DMG1 Nne Roscoe, GATree downed at Blackberry drive and Roscoe Rd.
Aug 17, 8:15 PM EDTTSTM WND DMG1 N Newnan, GATree downed at Jackson St and Sprayberry Road.
Aug 17, 8:15 PM EDTTSTM WND DMG1 Nnw Newnan, GATree downed along Velma Drive and Lundy St.
Aug 17, 8:15 PM EDTTSTM WND DMG1 Ssw Newnan, GATwo power poles were snapped at the intersection of Sewell Rd at Armory Rd.
Aug 17, 8:15 PM EDTTSTM WND DMG2 Ese Newnan, GATree downed at Kent Dr and Lakeshore Pkwy.
Aug 17, 8:15 PM EDTTSTM WND DMG2 Ese Newnan, GATree downed on a home along Oak Lane.
Aug 17, 8:15 PM EDTTSTM WND DMG3 E Handy, GATree down along Handy Road and Keith Road.
Aug 17, 8:15 PM EDTTSTM WND DMG3 Sse Newnan, GATrees were downed across Highway 29 at Oaklawn Circle.
Aug 17, 8:15 PM EDTTSTM WND DMGNewnan, GATree downed at Ray St and Washington St.
Aug 17, 8:15 PM EDTTSTM WND DMGNewnan, GATree on a house along East Broad St.
Aug 17, 8:16 PM EDTTSTM WND DMG1 Wnw Newnan, GATree downed at Ray and Annie St.
Aug 17, 8:17 PM EDTTSTM WND DMGNewnan, GASome homes and vehicles damaged from falling trees near E Broad St and Robinson St.
Aug 17, 8:18 PM EDTTSTM WND DMG3 Wsw Thomas Crossroads, GATree downed at Forest Circle and Shenandoah blvd.
Aug 17, 8:19 PM EDTTSTM WND DMG1 Ese Newnan, GATree Downed on a home along E Newnan Road.
Aug 17, 8:20 PM EDTTSTM WND DMG1 N Newnan, GATree downed at Sherwood Dr and Roscoe rd.
Aug 17, 8:20 PM EDTTSTM WND DMG1 Wnw Newnan, GATree downed in 1st block of Fisher St.
Aug 17, 8:20 PM EDTTSTM WND DMG2 E Newnan, GATree downed in 700 block of Lower Fayetteville road.
Aug 17, 8:20 PM EDTTSTM WND DMG2 Ese Newnan, GATree down at Poplar road and Newnan crossing.
Aug 17, 8:20 PM EDTTSTM WND DMG2 Wsw Sharpsburg, GATree downed at Orr and Tope Road.
Aug 17, 8:20 PM EDTTSTM WND DMG4 Nne Moreland, GATree downed along Hwy 16 near George Hill Road.
Aug 17, 8:20 PM EDTTSTM WND DMG4 W Sharpsburg, GATree downed along Hwy 16 and Martin Mill Road.
Aug 17, 8:22 PM EDTTSTM WND DMG2 Se Newnan, GATree downed along E newnan road at Turkey Creek rd.
Aug 17, 8:22 PM EDTTSTM WND DMG3 Sw Thomas Crossroads, GATree downed at Lower Fayetteville and Summergrove.
Aug 17, 8:25 PM EDTTSTM WND DMG3 Sw Thomas Crossroads, GATree downed along Lower Fayetteville and Wentworth road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 4:44 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

677 
WUUS52 KFFC 172333
SVRFFC
GAC045-077-097-121-149-180015-
/O.NEW.KFFC.SV.W.0239.240817T2333Z-240818T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
733 PM EDT Sat Aug 17 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Carroll County in northwestern Georgia...
  Southwestern Douglas County in north central Georgia...
  Northern Heard County in west central Georgia...
  Northern Coweta County in west central Georgia...
  Southwestern Fulton County in north central Georgia...

* Until 815 PM EDT.

* At 732 PM EDT, a severe thunderstorm was located over Bowdon, or 12
  miles west of Carrollton, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Newnan, Carrollton, City of South Fulton, Fairburn, Palmetto,
  Bowdon, Mount Zion, Whitesburg, Ephesus, Centralhatchee,
  Sharpsburg, Turin, Roopville, Chattahoochee Hills, East Newnan,
  Plant Yates, Seaton Lake, Dunaway Gardens, Clem, and John Tanner
  State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3357 8458 3352 8459 3351 8461 3346 8463
      3339 8461 3330 8462 3341 8529 3364 8534
TIME...MOT...LOC 2332Z 277DEG 39KT 3352 8529 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Sat Aug 17 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 203 PM EDT Sat Aug 17 2024

In the near-term, focus on the convection over central Georgia
will shift to north Georgia where CAMs are in good agreement
regarding potential area of storms/MCS moving into the state.
Surface instability and moisture are favorable, but with lack of
shear and necessary lapse rates, expect any storms today to
largely remain below severe thresholds. Although a downward trend
in intensity is expected with the loss of daytime heating, the
activity may not completely clear overnight.

A secondary frontal boundary will transition south and east
through tomorrow and will combine with other lingering boundaries
in the area to bolster convective development again tomorrow. With
more favorable conditions, expect more of the isolated to
scattered storms to be strong to severe. At this time, the main
threat remains south of I-20, and may be confined to more of an
area south of the Fall Line (Columbus - Macon - Augusta).

Temperatures Sunday will still reach the mid to upper 90s over the
southern two-thirds of the state. The combination of good
moisture/RH and these highs will produce triple-digit Heat Index
values over central Georgia. For now, these Heat Index values
remain sub-Heat Advisory criteria, but the forecast will continue
to be monitored.

Behind this activity, northwest flow will draw a cool, continental
airmass over the state for the long term.

31

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 203 PM EDT Sat Aug 17 2024

Extended period forecast, while updated, has largely remained
unchanged. The previous forecast discussion follows.

31

Issued at 334 AM EDT Sat Aug 17 2024

At a glance:

    - Mostly dry

    - Cooler mornings through the week

Behind the frontal passage on Monday, the key player in our sensible
weather through late week will be a constant stream of cooler, drier
air at the mid-levels -- fed by northwesterly flow on the lee side
of high amplitude ridging across the Desert Southwest. On top of
that, the southern fringes of a surface high centered over the Great
Lakes look to extend southward to the Gulf coast, locking into place
a relatively benign airmass. Backward trajectories show that the
aforementioned airmass settling across Georgia and much of the
Southeast originates from across central/eastern Canada. As a
result, and most excitingly, expect crisp mornings -- especially
across north Georgia -- through the long term, with lows each night
forecast to drop into the upper 50s to 60s. Afternoon highs will
similarly fall on the cooler side, though only marginally so, in the
mid-80s to lower-90s each day.

Rain chances will be minimal to negligible through Wednesday. From
then on, our surface high begins to retrograde northward, and a
weakness in mid-level flow develops in response to ridging shifting
slightly eastward aloft. With dry, northwesterly flow weakening, low
end chances for showers and thunderstorms will reintroduce
themselves across primarily south central Georgia to round off
the work week -- rainfall totals are likely to be sub-0.25" where
storms do form.

96

&&

.AVIATION...
(18Z TAFS)
Issued at 148 PM EDT Sat Aug 17 2024

Convection firing over middle Georgia this afternoon has warranted
VCSH and TEMPO for -TSRA at KCSG and KMCN for the next few hours.
Short-term models are still bringing a complex of storms into
north Georgia early evening and moving it south over the Atl-metro
area. Have pushed back or added TEMPOs as appropriate for
activity 22-01Z, and this may be a touch on the early side. W-NW
winds at 6-10kt will drop to 4-9kt overnight, then increase to
7-11kt after 14Z. Low cigs may develop after 8-10Z, but widespread
MVFR clouds are not expected at this time, and have only included
FEW025 at a few northern TAF sites.

//ATL Confidence...18Z Update...
Medium on timing of TSRA.
Medium on cigs after 06Z.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  68  90 /  30  20   0   0
Atlanta         73  92  69  89 /  50  30  10   0
Blairsville     66  83  61  81 /  40  30  10  10
Cartersville    70  90  67  88 /  40  30   0   0
Columbus        74  96  72  94 /  30  40  20   0
Gainesville     71  89  68  88 /  30  20   0   0
Macon           72  94  69  92 /  40  30  20   0
Rome            71  89  67  87 /  40  30   0   0
Peachtree City  71  93  67  89 /  40  30  10   0
Vidalia         73  95  72  93 /  20  30  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....31
AVIATION...31
Hazardous weather outlook, Aug 17, 2:41 PM EDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 PM EDT Sat Aug 17 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 PM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening across portions of north and central Georgia. Some
storms may become strong to severe and capable of producing
isolated damaging wind gusts, frequent lightning, and locally
heavy rainfall. A Marginal (level 1 out of 5) risk is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

On Sunday, isolated to scattered thunderstorms are possible across
a majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight Risk (level
2 out of 5) is in effect for portions of central and south
central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 17, 6:31 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
631 PM EDT Sat Aug 17 2024

GAZ014>016-022>025-033-034-172315-
Banks GA-Hall GA-Jackson GA-Dawson GA-North Fulton GA-Forsyth GA-
Gwinnett GA-White GA-Lumpkin GA-
631 PM EDT Sat Aug 17 2024

...Strong thunderstorms will impact portions of Forsyth, southeastern
Lumpkin, northeastern Gwinnett, Banks, White, southeastern Dawson,
Hall, northwestern Jackson and north central Fulton Counties through
715 PM EDT...

At 631 PM EDT, a line of strong thunderstorms was along a line
extending from near Porter Springs to near Murrayville to near
Birmingham, and moving east at 35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Cumming, Dahlonega, Cleveland, Homer, Milton, Sugar
Hill, Buford, Braselton, Flowery Branch, Oakwood, Lula, Maysville,
Clermont, Gillsville, Talmo, Rest Haven, Dougherty, Candler, and
Drew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3465 8366 3462 8364 3455 8362 3451 8367
      3444 8362 3449 8354 3447 8342 3444 8339
      3437 8339 3411 8382 3413 8382 3410 8383
      3411 8440 3413 8436 3418 8435 3419 8426
      3427 8426 3441 8405 3465 8398 3470 8364
TIME...MOT...LOC 2231Z 265DEG 32KT 3459 8392 3440 8395 3416 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 17, 6:37 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Sat Aug 17 2024

GAZ022-023-025-030>037-041>049-053>055-057-172315-
Morgan GA-Fayette GA-Walton GA-Rockdale GA-Coweta GA-Carroll GA-
Forsyth GA-Gwinnett GA-Newton GA-Paulding GA-Henry GA-
South Fulton GA-Hall GA-Jackson GA-Polk GA-North Fulton GA-
Douglas GA-Barrow GA-Cobb GA-Clayton GA-Haralson GA-DeKalb GA-
Clarke GA-Oconee GA-
637 PM EDT Sat Aug 17 2024

...Strong thunderstorms will impact portions of Paulding, DeKalb,
northern Fayette, Carroll, Douglas, Gwinnett, west central Clarke,
southwestern Hall, southwestern Jackson, Newton, Rockdale, central
Oconee, Barrow, southwestern Forsyth, northwestern Morgan, Haralson,
Cobb, northern Henry, Walton, northwestern Coweta, Fulton, Clayton
and southern Polk Counties through 715 PM EDT...

At 637 PM EDT, a line of strong thunderstorms was along a line
extending from near Cumming to Mechanicsville to near Borden Springs,
and moving southeast at 50 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Carrollton,
McDonough, Decatur, Fayetteville, Conyers, Winder, Monroe, Covington,
Dallas, Cedartown, Cumming, Jonesboro, Madison, Watkinsville,
Buchanan, and Peachtree Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central, northeastern and northwestern Georgia.

&&

LAT...LON 3406 8441 3419 8432 3419 8426 3428 8426
      3410 8383 3405 8358 3390 8343 3373 8339
      3360 8346 3350 8365 3353 8368 3349 8368
      3343 8529 3399 8540
TIME...MOT...LOC 2237Z 311DEG 43KT 3417 8417 3393 8427 3390 8542

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 17, 6:46 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 PM EDT Sat Aug 17 2024

GAZ027-172300-
Madison GA-
646 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of northeastern Madison
County through 700 PM EDT...

At 646 PM EDT, a strong thunderstorm was near Vanna, or 8 miles
northeast of Danielsville, moving east at 10 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

This storm will remain over mainly rural areas of northeastern
Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Georgia.

&&

LAT...LON 3426 8312 3423 8308 3421 8309 3419 8309
      3417 8310 3415 8306 3413 8305 3411 8303
      3417 8322 3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2246Z 283DEG 10KT 3422 8312

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 17, 7:10 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
710 PM EDT Sat Aug 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Dmg     2 WNW Roswell           34.04N 84.39W
08/17/2024                   Fulton             GA   Broadcast Media

            Large tree down on Shallowford Rd. near the
            intersection of Whisperwood dr.

&&

TLV
Special weather statement, Aug 17, 7:15 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sat Aug 17 2024

GAZ034-035-037-045>049-057-180000-
Morgan GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-
Oconee GA-Newton GA-Henry GA-
715 PM EDT Sat Aug 17 2024

...Strong thunderstorms will impact portions of Rockdale, Oconee,
southern Barrow, southern DeKalb, northwestern Morgan, southeastern
Gwinnett, northeastern Henry, Walton and Newton Counties through 800
PM EDT...

At 713 PM EDT, a line of strong thunderstorms was along a line
extending from near Fort Yargo State Park to Loganville to Belmont,
and moving southeast at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Conyers, Winder, Monroe, Covington, Watkinsville, Snellville,
Loganville, Social Circle, Statham, Oxford, Lithonia, Porterdale,
Walnut Grove, Rutledge, North High Shoals, Bethlehem, Mansfield,
Bostwick, Between, and Good Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Georgia.

&&

LAT...LON 3382 8330 3381 8330 3381 8329 3380 8329
      3379 8328 3376 8328 3372 8335 3370 8340
      3369 8340 3360 8353 3344 8392 3345 8393
      3344 8394 3372 8429 3386 8396 3402 8373
TIME...MOT...LOC 2313Z 305DEG 20KT 3394 8375 3384 8392 3373 8417

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 17, 7:21 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sat Aug 17 2024

GAZ044-046-048-053>058-172345-
Butts GA-Fayette GA-Rockdale GA-Clayton GA-Coweta GA-Spalding GA-
Newton GA-Henry GA-South Fulton GA-
721 PM EDT Sat Aug 17 2024

...A gust front will impact portions of south central Rockdale,
Spalding, Fayette, Henry, central Butts, Coweta, southwestern
Fulton, central Clayton and southwestern Newton Counties through 745
PM EDT...

At 720 PM EDT, a gust front produced by a line of thunderstorms was
along a line extending from near Kelleytown to near Irondale to near
Chattahoochee Hills, and moving south at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Newnan, Griffin, McDonough, Fayetteville, Jackson, Jonesboro, City of
South Fulton, Peachtree City, Stockbridge, Union City, Riverdale,
Fairburn, Hampton, Tyrone, Morrow, Lovejoy, Locust Grove, Palmetto,
Senoia, and Grantville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northwestern Georgia.

&&

LAT...LON 3347 8491 3352 8482 3356 8483 3360 8478
      3357 8437 3357 8407 3343 8389 3324 8397
      3318 8423 3319 8437 3321 8440 3319 8450
      3320 8449 3322 8451 3323 8470 3322 8485
      3319 8486 3322 8486 3323 8494 3330 8497
TIME...MOT...LOC 2320Z 006DEG 27KT 3357 8409 3350 8438 3354 8479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:10 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth35 min
Aug 16, 8:21 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk39 min
Aug 16, 8:46 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Forsyth, Gwinnett, Hall, Jackson44 min
Aug 16, 9:03 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton27 min
Aug 17, 12:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Aug 17, 1:44 PM EDTSpecial Weather StatementFFCJohnson31 min
Aug 17, 2:10 PM EDTSpecial Weather StatementFFCBibb35 min
Aug 17, 2:13 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 17, 2:45 PM EDTSpecial Weather StatementFFCUnion30 min
Aug 17, 2:52 PM EDTSpecial Weather StatementFFCWilkinson23 min
Aug 17, 2:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker63 min
Aug 17, 3:11 PM EDTSpecial Weather StatementFFCLaurens34 min
Aug 17, 3:13 PM EDTSpecial Weather StatementFFCBleckley32 min
Aug 17, 3:20 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield25 min
Aug 17, 3:30 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Lumpkin, White33 min
Aug 17, 3:33 PM EDTSpecial Weather StatementFFCTowns27 min
Aug 17, 3:55 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray50 min
Aug 17, 4:02 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
Aug 17, 4:08 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield37 min
Aug 17, 4:16 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker44 min
Aug 17, 4:24 PM EDTSpecial Weather StatementFFCBibb36 min
Aug 17, 4:26 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Aug 17, 4:29 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Murray, Walker, Whitfield46 min
Aug 17, 4:46 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Whitfield29 min
Aug 17, 4:47 PM EDTSpecial Weather StatementFFCDodge28 min
Aug 17, 4:50 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Jones, Twiggs, Wilkinson26 min
Aug 17, 4:53 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 17, 5:02 PM EDTSpecial Weather StatementFFCWilcox28 min
Aug 17, 5:08 PM EDTSpecial Weather StatementFFCMacon37 min
Aug 17, 5:09 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield51 min
Aug 17, 5:13 PM EDTSpecial Weather StatementFFCWebster32 min
Aug 17, 5:14 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 17, 5:21 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens, Whitfield39 min
Aug 17, 5:23 PM EDTSpecial Weather StatementFFCTaylor37 min
Aug 17, 5:24 PM EDTSpecial Weather StatementFFCBartow, Floyd, Polk36 min
Aug 17, 5:30 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin30 min
Aug 17, 5:53 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens, White37 min
Aug 17, 6:03 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Haralson, Paulding, Polk27 min
Aug 17, 6:07 PM EDTSpecial Weather StatementFFCCrawford23 min
Aug 17, 6:08 PM EDTSpecial Weather StatementFFCSchley37 min
Aug 17, 6:31 PM EDTSpecial Weather StatementFFCBanks, Forsyth, Hall, Lumpkin, White44 min
Aug 17, 6:37 PM EDTSpecial Weather StatementFFCBarrow, Carroll, Clayton, Cobb, DeKalb, Douglas and 10 more38 min
Aug 17, 6:40 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Lumpkin, White50 min
Aug 17, 6:46 PM EDTSpecial Weather StatementFFCMadison14 min
Aug 17, 7:15 PM EDTSpecial Weather StatementFFCBarrow, Newton, Oconee, Rockdale, Walton45 min
Aug 17, 7:21 PM EDTSpecial Weather StatementFFCButts, Clayton, Coweta, Fayette, Henry, Spalding24 min
Aug 17, 7:41 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe34 min
Aug 17, 7:52 PM EDTSpecial Weather StatementFFCHeard23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.